Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Dec 5, 2007, 3:29 PM CST for 7 counties in South Dakota; 11 counties in Iowa; Dakota County, Dixon County, Nebraska. It took effect at Dec 6, 2007, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 3:29 PM CST (21:29 UTC)
- In effect from
- Dec 6, 2007, 6:00 AM CST
- Expired
- Dec 6, 2007, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 052129 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 329 PM CST WED DEC 5 2007 .A QUICK MOVING UPPER AIR DISTURBANCE WILL MOVE THROUGH THE AREA LATE TONIGHT AND THURSDAY. THIS SYSTEM WILL LIKELY GIVE ACCUMULATING SNOWFALL TO MUCH OF THIS AREA...WITH THE HEAVIEST AMOUNTS IN SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA... NORTHWEST IOWA...AND PARTS OF SOUTHWEST MINNESOTA NEAR I 90. THESE AREAS WILL RECEIVE 3 TO 5 INCHES OF SNOW. IN ADDITION...SOME WARM AIR ABOVE THE SURFACE EXISTS LATE TONIGHT AROUND THE LOWER BRULE AND LAKE ANDES VICINITIES. THEREFORE A MIX OF SNOW...FREEZING RAIN AND SLEET COULD FALL IN THOSE AREAS GIVING A POTENTIAL FOR A LIGHT GLAZE ON UNTREATED ROAD SURFACES. IAZ001-012-020-031-NEZ013-014-SDZ065>071-060530- /O.NEW.KFSD.SN.Y.0008.071206T1200Z-071206T2000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 329 PM CST WED DEC 5 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 2 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM CST THURSDAY. THREE TO FIVE INCHES OF SNOW WILL BE COMMON ON THURSDAY...WITH SOUTH WINDS RATHER BREEZY IN THE MORNING AT 15 TO 25 MPH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ002-003-013-014-021-022-032-060530- /O.NEW.KFSD.SN.Y.0008.071206T1400Z-071206T2300Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 329 PM CST WED DEC 5 2007 ...SNOW ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. THREE TO FIVE INCHES OF SNOW WILL BE COMMON ON THURSDAY. IN ADDITION...SOUTH WINDS WILL INCREASE TO A SUSTAINED 15 TO 20 MPH CREATING SOME BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ050-057-058-063-064-060530- /O.NEW.KFSD.WW.Y.0003.071206T0800Z-071206T1800Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 329 PM CST WED DEC 5 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM CST THURSDAY. THE AIR ABOVE THE SURFACE IS JUST ABOVE FREEZING LATE TONIGHT. THEREFORE A MIX OF SNOW...FREEZING RAIN AND SLEET WILL FALL LATE TONIGHT AND EARLY THURSDAY MORNING. A LIGHT GLAZE WILL FORM ON UNTREATED ROAD SURFACES MAKING DRIVING CONDITIONS VERY SLIPPERY. AS THURSDAY MORNING PROGRESSES...THE PRECIPITATION WILL CHANGEOVER TO SNOW...BUT THE ACCUMULATIONS WILL ALSO LIKELY END TOWARD NOON. ALL TOGETHER...SNOWFALL ACCUMULATIONS WILL BE 1 TO 3 INCHES...WITH ICE GLAZING LESS THAN A TENTH OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MJF
6 follow-up statements
000 WWUS43 KFSD 060408 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1008 PM CST WED DEC 5 2007 .A QUICK MOVING UPPER AIR DISTURBANCE WILL MOVE THROUGH THE AREA LATE TONIGHT AND THURSDAY. THIS SYSTEM WILL LIKELY GIVE ACCUMULATING SNOWFALL TO MUCH OF THIS AREA...WITH THE HEAVIEST AMOUNTS FROM THE MISSOURI VALLEY INTO NORTHWEST IOWA. THESE AREAS WILL RECEIVE 3 TO 5 INCHES OF SNOW. IN ADDITION...SOME WARM AIR ABOVE THE SURFACE WILL MOVE INTO AREAS AROUND THE LOWER BRULE AND LAKE ANDES AREAS LATE TONIGHT. THEREFORE PRECIPITATION WILL LIKELY BEGIN AS A MIX OF FREEZING RAIN AND SLEET LATE TONIGHT...BEFORE CHANGING TO SNOW THROUGH THURSDAY MORNING. THIS WILL RESULT IN A POTENTIAL FOR A LIGHT GLAZE ON UNTREATED ROAD SURFACES. IAZ001-012-020-031-NEZ013-014-SDZ065>071-061215- /O.CON.KFSD.SN.Y.0008.071206T1200Z-071206T2000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1008 PM CST WED DEC 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM CST THURSDAY. SNOW IS EXPECTED TO SPREAD INTO THE AREA THURSDAY MORNING...AND CONTINUE THROUGH MID AFTERNOON BEFORE TAPERING OFF. THREE TO FIVE INCHES OF SNOW WILL BE COMMON...WITH SOUTH WINDS RATHER BREEZY IN THE MORNING AT 15 TO 25 MPH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ002-003-013-014-021-022-032-061215- /O.CON.KFSD.SN.Y.0008.071206T1400Z-071206T2300Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 1008 PM CST WED DEC 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. SNOW IS EXPECTED TO SPREAD INTO THE AREA BY MID MORNING THURSDAY... AND CONTINUE THROUGH THE AFTERNOON. THREE TO FIVE INCHES OF SNOW WILL BE COMMON...WITH SOUTH WINDS OF 15 TO 20 MPH CREATING SOME BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ050-057-058-063-064-061215- /O.CON.KFSD.WW.Y.0003.071206T0800Z-071206T1800Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1008 PM CST WED DEC 5 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM CST THURSDAY. A LAYER OF WARM AIR ABOVE THE SURFACE WILL SPREAD INTO THE AREA LATE TONIGHT. AS A RESULT...PRECIPITATION IS EXPECTED TO BEGIN AS A MIX OF FREEZING RAIN AND SLEET LATE TONIGHT. A LIGHT GLAZE OF ICE WILL FORM ON UNTREATED ROAD SURFACES MAKING DRIVING CONDITIONS VERY SLIPPERY. AS THURSDAY MORNING PROGRESSES...THE PRECIPITATION WILL CHANGE OVER TO SNOW...BUT THE ACCUMULATIONS WILL ALSO LIKELY TAPER OFF TOWARD NOON. ALL TOGETHER...SNOWFALL ACCUMULATIONS WILL BE 1 TO 3 INCHES... WITH THE LOWEST AMOUNTS NEAR I-90 AND HIGHEST AMOUNTS EXPECTED SOUTHEAST OF LAKE ANDES. ANY ICE ACCUMULATIONS SHOULD REMAIN LESS THAN A TENTH OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JH
000 WWUS43 KFSD 061002 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 402 AM CST THU DEC 6 2007 .LOW PRESSURE ALOFT MOVING EAST ACROSS NEBRASKA WILL BRING ACCUMULATING SNOW TODAY TO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...MAINLY NEAR THE SOUTHERN BORDER OF THE STATE...AS WELL AS NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. PARTS OF THIS AREA WILL RECEIVE 3 TO 5 INCHES OF SNOW. SOME FREEZING RAIN AND SLEET IS EXPECTED THIS MORNING OVER SOUTH CENTRAL SOUTH DAKOTA...WITH ICY CONDITIONS POSSIBLE IN THAT AREA. PRECIPITATION IS EXPECTED TO DECREASE AND END FROM THE WEST THIS AFTERNOON AND EARLY THIS EVENING. IAZ001-SDZ065>067-061115- /O.CAN.KFSD.SN.Y.0008.071206T1200Z-071206T2000Z/ LYON-HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG 402 AM CST THU DEC 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. OCCASIONAL SNOW IS STILL EXPECTED TO DEVELOP THIS MORNING AND CONTINUE INTO THIS AFTERNOON. HOWEVER...ACCUMULATIONS ARE NOW EXPECTED TO BE NO MORE THAN 1 TO 3 INCHES. $$ IAZ002-003-061115- /O.CAN.KFSD.SN.Y.0008.071206T1400Z-071206T2300Z/ OSCEOLA-DICKINSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK 402 AM CST THU DEC 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. OCCASIONAL SNOW IS STILL EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. HOWEVER...ACCUMULATIONS ARE NOW EXPECTED TO BE NO MORE THAN 1 TO 3 INCHES. $$ SDZ057-058-064-061115- /O.CAN.KFSD.WW.Y.0003.000000T0000Z-071206T1800Z/ BRULE-AURORA-DOUGLAS- INCLUDING THE CITIES OF...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...ARMOUR...CORSICA...DELMONT 402 AM CST THU DEC 6 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. OCCASIONAL LIGHT SNOW MAY BE MIXED WITH A LITTLE FREEZING RAIN AND SLEET THIS MORNING. SNOW ACCUMULATIONS SHOULD BE LIMITED TO AN INCH OR TWO IN THE ARMOUR AREA AND TO LESS THAN AN INCH IN THE CHAMBERLAIN TO WHITE LAKE AREA. $$ IAZ012-020-031-NEZ013-014-SDZ068>071-061815- /O.CON.KFSD.SN.Y.0008.071206T1200Z-071206T2000Z/ SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 402 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO INCREASE FROM THE WEST EARLY THIS MORNING...BECOME STEADY DURING THE LATE MORNING AND EARLY AFTERNOON PERIOD. SNOW SHOULD THEN DECREASE LATE THIS AFTERNOON. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ013-014-021-022-032-061815- /O.CON.KFSD.SN.Y.0008.071206T1400Z-071206T2300Z/ OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 402 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO SPREAD INTO THE AREA BY MID MORNING TODAY...AND CONTINUE THROUGH THIS AFTERNOON. SNOW SHOULD END QUICKLY EARLY THIS EVENING. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ050-063-061800- /O.CON.KFSD.WW.Y.0003.000000T0000Z-071206T1800Z/ GREGORY-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY 402 AM CST THU DEC 6 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A MIXTURE OF SLEET...FREEZING RAIN...AND SNOW EARLY THIS MORNING SHOULD BECOME ALL SNOW DURING THE MORNING. SNOW IS EXPECTED TO END AROUND NOON. ICING IS POSSIBLE ON UNTREATED ROAD SURFACES MAKING DRIVING CONDITIONS VERY SLIPPERY. SNOW ACCUMULATIONS SHOULD BE IN THE 1 TO 3 INCH RANGE...WITH THE HIGHER AMOUNTS ALONG THE SOUTHERN BORDER OF SOUTH DAKOTA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WILLIAMS
000 WWUS43 KFSD 061232 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 632 AM CST THU DEC 6 2007 .LOW PRESSURE ALOFT MOVING EAST ACROSS NEBRASKA WILL BRING ACCUMULATING SNOW TODAY TO EXTREME SOUTHEAST SOUTH DAKOTA...MAINLY NEAR THE SOUTHERN BORDER OF THE STATE...AS WELL AS SOUTHERN PARTS OF NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. PARTS OF THIS AREA WILL RECEIVE 3 TO 5 INCHES OF SNOW. SOME OF THE SNOW MAY BRIEFLY MIX WITH SLEET EARLY THIS MORNING. PRECIPITATION IS EXPECTED TO DECREASE AND END FROM THE WEST THIS AFTERNOON AND EARLY THIS EVENING. SDZ050-063-061345- /O.CAN.KFSD.WW.Y.0003.000000T0000Z-071206T1800Z/ GREGORY-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY 632 AM CST THU DEC 6 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE SCATTERED SNOW SHOWERS WILL REMAIN POSSIBLE TODAY...ACCUMULATING SNOW WILL REMAIN SOUTH OF THE AREA. $$ IAZ012-020-031-NEZ013-014-SDZ068>071-062000- /O.CON.KFSD.SN.Y.0008.000000T0000Z-071206T2000Z/ SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 632 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO INCREASE FROM THE WEST EARLY THIS MORNING... BECOME STEADY DURING THE LATE MORNING AND EARLY AFTERNOON PERIOD. SNOW SHOULD THEN DECREASE LATE THIS AFTERNOON. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ013-014-021-022-032-062045- /O.CON.KFSD.SN.Y.0008.071206T1400Z-071206T2300Z/ OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 632 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO SPREAD INTO THE AREA BY MID MORNING TODAY... AND CONTINUE THROUGH THIS AFTERNOON. SNOW SHOULD END QUICKLY EARLY THIS EVENING. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...ESPECIALLY NEAR IDA GROVE AND STORM LAKE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KFSD 061633 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1033 AM CST THU DEC 6 2007 .LOW PRESSURE ALOFT MOVING EAST ACROSS NEBRASKA WILL BRING ACCUMULATING SNOW TODAY TO EXTREME SOUTHEAST SOUTH DAKOTA... MAINLY NEAR THE SOUTHERN BORDER OF THE STATE...AS WELL AS SOUTHERN PARTS OF NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. PARTS OF THIS AREA WILL RECEIVE 3 TO 5 INCHES OF SNOW. SOME OF THE SNOW MAY BRIEFLY MIX WITH SLEET EARLY THIS MORNING. PRECIPITATION IS EXPECTED TO DECREASE AND END FROM THE WEST THIS AFTERNOON AND EARLY THIS EVENING. SDZ068>070-061745- /O.CAN.KFSD.SN.Y.0008.000000T0000Z-071206T2000Z/ BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 1033 AM CST THU DEC 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL RAPIDLY COME TO AN END THIS MORNING. LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS ANTICIPATED...THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ IAZ012-020-031-NEZ013-014-SDZ071-062000- /O.CON.KFSD.SN.Y.0008.000000T0000Z-071206T2000Z/ SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1033 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. SNOW WILL CONTINUE INTO THE EARLY AFTERNOON BEFORE QUICKLY ENDING EARLY THIS AFTERNOON. SNOW MAY BE HEAVY AT TIMES AND SOUTHERLY WINDS OF 15 TO 25 MPH WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE. WEATHER CONDITIONS WILL RAPIDLY IMPROVE BY MID AFTERNOON...AS SNOW COMES TO AN END AND WINDS DIMINISH. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ013-014-021-022-032-062300- /O.CON.KFSD.SN.Y.0008.000000T0000Z-071206T2300Z/ OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 1033 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SNOW WILL CONTINUE INTO THROUGH MID AFTERNOON THEN QUICKLY ENDING LATE THIS AFTERNOON. SNOW MAY BE HEAVY AT TIMES ACROSS BUENA VISTA...CHEROKEE...AND IDA COUNTIES. SNOW IN COMBINATION WITH SOUTHERLY WINDS OF 15 TO 25 MPH WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. WEATHER CONDITIONS WILL RAPIDLY IMPROVE LATE THIS AFTERNOON...AS SNOW COMES TO AN END AND WINDS DIMINISH. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED... ESPECIALLY NEAR IDA GROVE...STORM LAKE...AND CHEROKEE. LESSER ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED INTO OBRIEN AND CLAY COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LIEBL
000 WWUS43 KFSD 061958 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 158 PM CST THU DEC 6 2007 .ACCUMULATING SNOW WILL END ACROSS THE AREA BY LATE THIS AFTERNOON AS LOW PRESSURE MOVES EAST. IAZ012-020-031-NEZ013-014-SDZ071-062100- /O.EXP.KFSD.SN.Y.0008.000000T0000Z-071206T2000Z/ SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS... SIOUX CITY...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 158 PM CST THU DEC 6 2007 ...SNOW ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON. SNOW WILL RAPIDLY END ACROSS THE AREA OVER THE NEXT FEW HOURS. ONLY MINIMAL ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED IN PLYMOUTH AND WOODBURY COUNTIES. $$ IAZ013-014-021-022-032-062300- /O.CON.KFSD.SN.Y.0008.000000T0000Z-071206T2300Z/ OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 158 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SNOW WILL CONTINUE INTO THROUGH MID AFTERNOON THEN QUICKLY ENDING LATE THIS AFTERNOON. SNOW MAY BE HEAVY AT TIMES ACROSS BUENA VISTA...CHEROKEE...AND IDA COUNTIES. SNOW IN COMBINATION WITH SOUTHERLY WINDS OF 15 TO 25 MPH MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED... ESPECIALLY NEAR IDA GROVE...STORM LAKE...AND CHEROKEE. LESSER ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED INTO OBRIEN AND CLAY COUNTIES. WEATHER CONDITIONS WILL RAPIDLY IMPROVE LATE THIS AFTERNOON...AS SNOW ENDS AND WINDS DIMINISH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LIEBL
000 WWUS43 KFSD 062257 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 457 PM CST THU DEC 6 2007 IAZ013-014-021-022-032-070000- /O.EXP.KFSD.SN.Y.0008.000000T0000Z-071206T2300Z/ OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 457 PM CST THU DEC 6 2007 ...SNOW ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. SCATTERED FLURRIES WILL CONTINUE SOUTHEAST OF LINE FROM SPENCER TO HOLSTEIN INTO THE EVENING. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ JH
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Dec 5, 11:45 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 5, 11:45 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD ...UPDATED AVN SECTION 1145 AM CST WED DEC 5 2007 .DISCUSSION... HAVE JUST SENT AN UPDATE TO THE GRIDS AND WL DO THE ZFP SHORTLY. STRATUS MAY BE VERY STUBBORN TO LEAVE OUR MO VALLEY AREA THIS AFTN ALONG THE BAROCLINIC ZONE JUST ABOVE THE SFC. AM THINKING THAT KSUX AND KYKN WL BE ON THE EDGE OF THE STRATUS THRU THE AFTN HRS... HOWEVER MUCH OF CHARLES MIX AND GREGORY COUNTIES COULD HAVE DIFFICULTY CLEARING OUT. TEMPS REALLY PLUMMETED AT 14Z AND 15Z THIS MORNING WHERE THE SKY COVER DID CLEAR OUT. HOWEVER GOING HIGHS TODAY DO NOT LOOK TOO BAD AS MANY HIGH TEMPS WL BE REACHED EARLY THIS EVENING THRU THIS AREA WHEN THE WAA BEGINS TO KICK IN...THEN WL PROBABLY JUST KEEP GOING UP FROM THERE. SO WL NOT BE GOING DIURNAL TEMPS FOR TONIGHT...BUT WL HAVE EVENING LOWS...THEN SLOWLY RISING TEMPS. && .AVIATION... THE KSUX TAF IS QUITE A CHALLENGE. THE MVFR STRATUS HAS HIT A BRICK WALL IN ITS SWD PROGRESSION...BUMPING UP AGAINST A BAROCLINIC ZONE JUST ABOVE THE SFC. ONE CAN SEE SOME THINNING IN THE STRATUS CLOUDS IN THAT AREA...SO WOULD NOT BE SURPRISED TO SEE SOME CLEARING FOR KSUX AS THE AFTERNOON PROGRESSES...BUT THEY MAY NOT TOTALLY BREAK OUT. THEN EARLY THIS EVENING...THE WINDS JUST ABOVE THE SFC BEGIN TO GO SOUTHERLY AGAIN. SO WHAT THIS COULD LIKELY DO...IS ADVECT ANY MVFR STRATUS THAT MAY LINGER TO THE SOUTH...AND PUSH IT BACK INTO THE KSUX SITE BY EARLY EVENING. THAT IS WHAT THE TAF IS BASED ON. WL JUST HAVE TO MONITOR THESE TRENDS CLOSELY. THEN LATE TONIGHT AND THU MORNING...WE ARE DEALING WITH ANOTHER UPPER AIR DISTURBANCE MOVG QUICKLY THRU THIS AREA. THIS SYSTEM WILL SPREAD PCPN TO THE TAF SITES...WITH KHON LIKELY RECEIVING MIXED PCPN DUE TO WARM AIR ABOVE THE SFC. SO EXPECT IFR CIGS AND VIS LATE TONIGHT AND THU MORNING UNTIL THIS SYSTEM PASSES THRU. && .PREV DISCUSSION... STRONG CAA CONTINUING INTO THE REGION THIS MORNING WITH LEADING EDGE OF COLD FRONT NOW WELL INTO THE CENTRAL PLAINS. TEMPERATURES HAVE BEEN PLUNGING OVER OUR AREA THROUGH THE VERY EARLY MORNING HOURS...AND COULD ACTUALLY SEE TEMPERATURES CONTINUING TO DROP OFF THROUGH 15Z IN SOME PLACES. WITH SURFACE HIGH PRESSURE DROPPING SOUTHWARD INTO THE NORTHERN PLAINS TODAY...SHOULD BE A PRETTY DECENT DAY...ALBEIT VERY COLD...IN THE TEENS TO LOWER 20S. CURRENT SATELLITE IMAGE SHOWING CLEARING SKIES TO OUR NORTH WITH DRIER AIR BEING ADVECTED INTO THE REGION...AND WOULD EXPECT THIS TREND TO CONTINUE THROUGH THE DAY WITH MOSTLY CLOUDY CONDITIONS EARLY GIVING WAY TO PARTLY CLOUDY SKIES LATER ON. AS HAS BEEN ADVERTISED OF LATE...BAROCLINIC ZONE OVER WESTERN SOUTH DAKOTA BEGINS TO PUSH BACK TO THE EAST TONIGHT...AND WITH SOME MID LEVEL WAA AND ISENTROPIC LIFT WILL SEE A SMALL CHANCE OF POPS ENTERING OUR WESTERN ZONES AFTER 00Z. A MORE SIGNIFICANT FEATURE...A SHORTWAVE MOVING OUT OF THE CENTRAL ROCKIES...WILL BEGIN TO IMPACT OUR SOUTHWESTERN ZONES AFTER 06Z TONIGHT. WHILE ANY PRECIPITATION THAT OCCURS OVER THE CWA EARLY IN THE NIGHT SHOULD BE IN THE FORM OF SNOW...THERMAL PROFILES SUGGEST TEMPERATURES RISING ABOVE FREEZING IN A LAYER ROUGHLY BETWEEN 825 TO 925 MB IN OUR WEST AFTER 09Z...THUS MIXED PRECIPITATION WOULD BE AN ISSUE AT THAT POINT. WITH WARMER AIR ADVECTING INTO THE REGION...WILL SEE LOW TEMPERATURES OCCURRING EARLY IN THE EVENING...THEN RISING OVERNIGHT. WITH A NICE AREA OF DIV Q AND THETA E ADVECTION ACROSS OUR SOUTH ON THURSDAY IN ASSOCIATION WITH AFOREMENTIONED SHORTWAVE...PRECIPITATION WILL BE LIKELY IN THE SOUTHERN HALF OF THE CWA. WHILE MIXED PRECIPITATION WILL BE A POSSIBILITY IN THE WEST EARLY IN THE DAY...AS COLDER AIR IS PULLED INTO THE REGION BEHIND THE SYSTEM...PRECIPITATION SHOULD BECOME PRIMARILY SNOW OVER THE MAJORITY OF THE FA BY AFTERNOON. WITH THIS SCENARIO IN MIND...APPEARS THAT THE SOUTHEASTERN THIRD OF THE CWA COULD SEE 2 TO 4 INCHES OF SNOWFALL AFTER ALL IS SAID AND DONE ON THURSDAY EVENING. FRIDAY LOOKS TO BE DRY AND COLDER WITH A SURFACE HIGH BUILDING BACK INTO THE AREA. STILL ON TRACK WITH A POSSIBLE SNOW STORM ON SATURDAY...THOUGH DID NOT MAKE A LOT OF CHANGES FROM PREVIOUS FORECAST WITH UNCERTAINTY DUE TO MODELS BEING SPLIT ON THE NORTHERN EXTENT OF THE STORM. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...MJF JM/08
Hazardous weather outlook, Dec 5, 5:41 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0541 AM CST WED DEC 05 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0541 AM CST WED DEC 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... LIGHT SNOW MAY DEVELOP OVER CENTRAL SOUTH DAKOTA THIS EVENING...AND THEN EXPAND EASTWARD DURING THE OVERNIGHT HOURS. AS WARMER PUSHES IN ALOFT...ANY PRECIPITATION THAT OCCURS WILL FALL AS FREEZING RAIN AND SLEET THROUGH THE JAMES RIVER VALLEY BY LATER IN THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PRECIPITATION WILL BECOME LIKELY IN AREAS SOUTH OF INTERSTATE 90 ON THURSDAY. ANY MIXED PRECIPITATION THAT IS OCCURRING ON THURSDAY MORNING WILL CHANGE TO ALL SNOW BY AFTERNOON AS COLDER AIR MOVES INTO THE REGION. AREAS SOUTH OF A LINE RUNNING ROUGHLY FROM ARMOUR TO CANTON TO JACKSON MINNESOTA COULD RECEIVE 2 TO 4 INCHES OF SNOWFALL BY THURSDAY EVENING...WITH LESSER AMOUNTS TO THE NORTH OF THIS LINE. THERE IS THE CHANCE OF ACCUMULATING SNOW DEVELOPING NEAR THE MISSOURI RIVER LATER FRIDAY NIGHT...THEN SPREADING NORTHEAST OVER THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:29 PM CST | Winter Weather Advisory | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory | 15 hr |
Nearby
Snow Advisories in Iowa, 2007Snow Advisories in South Dakota, 2007Snow Advisories in Nebraska, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.